Does keppra bring abt major side effects to a nursing infant? I hv been taking keppra since i was pregnant..however i stopped for awile when breastfeeding n my seizure happened once. However, im really keen on nursing my baby n i need this medication. Is there any way i can balance both? Pls help me tks..
Keppra causes very low doses to be excreted in the breast milk. The effects are much more reduced if the infant is more than 2 months old. If levetiracetam is needed by the mother, it should not be a reason to discontinue breastfeeding. The infant may need monitoring for drowsiness, adequate weight gain, and developmental milestones. Maternal serum drug concentration levels may be monitored. Discuss these possibilities with your doctor. Take care and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.